MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-03-04-L
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 3-4mm amplatzer piccolo occluder was selected for implant in a 2kg patient with a pda (minimal diameter=2.76mm, diameter at aortic ampulla=4.14mm and a length=13.88mm).The device was prepared for implanted and deployed intraductal.The delivery catheter was noted to be abutting the device while the delivery cable was unscrewed.The device was released from the delivery cable without difficulty; however, the end screw was observed to be touching the delivery catheter.While drawing back the delivery catheter with force, the device became unstable and embolized to the right pulmonary artery.The device was retrieved using a 3.5f 4-8mm "n snare." a 4-2mm amplatzer piccolo occluder (lot number: 7167698) was attempted for implant but was exchanged for a 4-4 amplatzer piccolo occluder to ensure stability of the device.The 4-4mm amplatzer piccolo occluder (lot number: 6800257) was successfully implanted and the patient is reported to be stable.Per the site, the patient remained stable throughout the procedure and no effusion, tricuspid or pulmonary insufficiency were reported.
 
Additional Manufacturer Narrative
The 3/4mm piccolo occluder reportedly embolized.The results of the investigation are inconclusive since the device was not returned for analysis.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, arten600042307 version a, the defect appeared to be undersized, as the correct size piccolo occluder for the measurements provided was 4/4mm.A 4/4mm occluder was subsequently implanted successfully.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The stated interaction of the device with the delivery catheter and the sizing were likely contributing factors in the subsequent embolization; however, the definitive cause of the reported event could not be conclusively determined.
 
Additional Manufacturer Narrative
Correction information for d2 additional information for g4, g7, h2, h10.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9372950
Report Number2135147-2019-00363
Device Sequence Number3244245
Product Code MAE
UDI-Device Identifier05415067030986
UDI-Public05415067030986
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9-PDAP-03-04-L
Device Catalogue Number9-PDAP-03-04-L
Device Lot Number6800254
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer01/10/2020
11/10/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/16/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 DA